Texas, 2005

Hail and Damaging Winds in Texas, June 6, 2005

June 6, 2005 · NWS AMA · 11 events in 7 counties and zones

Severe thunderstorms with hail and damaging winds moved across the western Texas panhandle into the east-central Texas panhandle during the evening hours. Large tree branches along with several power poles were reported blown down by the high winds across the northwest Texas panhandle.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
$24,000
Crop damage
None recorded
Events
11

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS AMA wrote it up.

Severe thunderstorms with hail and damaging winds moved across the western Texas panhandle into the east-central Texas panhandle during the evening hours. Large tree branches along with several power poles were reported blown down by the high winds across the northwest Texas panhandle. No injuries were reported.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Amarillo, TX wrote its last area forecast discussion before the first event at Jun 6, 2:15 PM CST, 2 hours 50 minutes earlier.

Area forecast discussion, Jun 6, 2:15 PM CST, 2 hours 50 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE AMARILLO TX
315 PM CDT MON JUN 6 2005

.DISCUSSION...
TSTMS DEVELOPING AT THIS TIME ALONG DRYLN THRU ERN NM TO NWRN KS.
HAVE BOOSTED POPS FOR TNGT OVR WRN 2/3 OF FCST AREA...AND HAVE
MENTIONED PSBL SVR IN ALL BUT FAR ERN TX PNHDL.  RICH MSTR/HIGH
INSTBY IN PLACE WITH STEEP LAPSE RATES ALSO.  EXPECT SCT TSTMS TO
DEVELOP OR MOVE INTO WRN 2/3 OF PNHDLS TNGT AS SHORT WAVE TROF
APPROACHES IN SW FLOW ALOFT AND LOW LVL JET DEVELOPS OVER ERN ZONES.

KEPT 20 PCT POPS GOING FOR ERN ZONES ON TUE AFTN/EVE...BUT EXPANDED
AFFECTED AREA WWD A BIT.  DRYLN EXPECTED TO SET UP DURING TUE AFTN
OVER CENTRAL SECTIONS.  ON WED...HAVE INTRODUCED SLGT CHC POPS FOR
ERN ZONES...WHERE DEEP RICH MSTR STILL EXPECTED TO REMAIN DURING
AFTN AND EVE.

SWLY SFC WINDS BEHIND DRYLN ON TUE...WED...AND THU...WITH ASSOCIATED
REDUCED CLOUD COVERAGE...LEAD US TO INCREASE MAX TEMPS A BIT.

HAVE DELAYED WED WIND SHIFT...AS CDFNT LOOKS AS IF IT MAY NOT HAVE
IMPACT ON PNHDLS ON WED.  LOW-MID LVL MSTR SHOULD REMAIN EAST OF
FCST AREA...SO DRY FCST KEPT GOING FOR THU.  MSTR RETURNS TO WARRANT
CONTINUING SLGT CHC POPS ON FRI AFTN/NGT.

HAVE INTRODUCED SLGT CHC TSTMS ALL ZONES SAT AFTN/EVE DUE TO EXPECTED
MSTR RETURN.  HAVE INTRODUCED SLGT CHC TSTMS ERN ZONES SUN AFTN/EVE
WHERE DEEPER MSTR EXPECTED TO REMAIN.

COCKRELL

&&

.PRELIMINARY POINT TEMPS/POPS...
AMARILLO TX                62  92  62  91 /  30  20  20  10
BEAVER OK                  68  96  63  96 /  20  20  20  20
BOISE CITY OK              59  91  57  90 /  40  10  10  10
BORGER TX                  67  95  67  94 /  30  20  20  20
BOYS RANCH TX              63  94  61  92 /  40  10  10  10
CANYON TX                  63  93  61  92 /  40  10  10  10
CLARENDON TX               67  93  67  94 /  30  20  20  20
DALHART TX                 61  92  59  90 /  40  10  10  10
GUYMON OK                  64  95  61  94 /  30  10  10  10
HEREFORD TX                63  93  60  92 /  40  10  10  10
LIPSCOMB TX                68  96  66  96 /  20  20  20  20
PAMPA TX                   67  93  66  93 /  30  20  20  20
SHAMROCK TX                68  96  68  95 /  20  20  20  20
WELLINGTON TX              69  95  69  95 /  20  20  20  20

&&

.AMA WATCHES/WARNINGS/ADVISORIES...
OK...NONE.
TX...NONE.

&&

10/03
Hazardous weather outlook, Jun 6, 1:55 PM CST, 3 hours 10 minutes before
TEXAS/OKLAHOMA PANHANDLES HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE AMARILLO TX
255 PM CDT MON JUN 6 2005

OKZ001>003-TXZ001>020-071100-
ARMSTRONG-BEAVER-CARSON-CIMARRON-COLLINGSWORTH-DALLAM-DEAF SMITH-
DONLEY-GRAY-HANSFORD-HARTLEY-HEMPHILL-HUTCHINSON-LIPSCOMB-MOORE-
OCHILTREE-OLDHAM-POTTER-RANDALL-ROBERTS-SHERMAN-TEXAS-WHEELER-
255 PM CDT MON JUN 6 2005

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE TEXAS AND OKLAHOMA
PANHANDLES.

.DAY ONE...
A SEVERE THUNDERSTORM WATCH IS IN EFFECT FOR THE WESTERN TEXAS AND
OKLAHOMA PANHANDLES UNTIL 1000 PM CDT THIS EVENING.

SCATTERED THUNDERSTORMS WILL MOVE INTO THE WESTERN PANHANDLES LATE
THIS AFTERNOON AND TONIGHT. SOME STORMS MAY BECOME SEVERE WITH THE
PRIMARY THREAT COMING FROM LARGE HAIL AND DAMAGING WINDS. ALSO...
BREEZY CONDITIONS WILL REQUIRE A CAUTION ON AREA LAKES THROUGH
TONIGHT.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.
ISOLATED THUNDERSTORMS...A FEW OF WHICH COULD BE SEVERE...WILL BE
POSSIBLE OVER THE EASTERN PANHANDLES ON TUESDAY AFTERNOON AND
EVENING. THERE WILL BE A CHANCE OF THUNDERSTORMS AREA-WIDE FRIDAY AND
SATURDAY.

.SPOTTER INFORMATION STATEMENT...
SPOTTERS ARE ENCOURAGED TO MONITOR WEATHER CONDITIONS EARLY THIS
WEEK AND AGAIN LATER THIS WEEK FOR THE POSSIBILITY OF ACTIVATION.

HENNIG

In the hours before

Special weather statement, Jun 6, 4:27 PM CST, 38 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE AMARILLO TX
527 PM CDT MON JUN 6 2005

TXZ006-062300-
HARTLEY TX-
527 PM CDT MON JUN 6 2005

...STRONG THUNDERSTORM IN HARTLEY COUNTY...

A STRONG THUNDERSTORM WAS LOCATED 13 MILES NORTH OF ROMERO AT 527 PM
CDT...MOVING NORTH AT 35 MPH.

The radar

The Amarillo radar (KAMA), 168 km away, was scanning. The volume nearest the first event began at 23:03 UTC.

Open the radar archive at this moment

Event by event

7 thunderstorm wind, 4 hail. Local standard time, as filed.

Thunderstorm Wind, Dallam

When
June 6, 5:05 PM CST
Where
Dallam County, 4 mi SE of Texline
Measured
52 kt (60 mph) estimated gust
Reported by
GENERAL PUBLIC
Coordinates
36.350, -102.967

Several large tree banches were reported to be broken by the winds.

Thunderstorm Wind, Sherman

When
June 6, 5:56 PM CST
Where
Sherman County, Stratford
Measured
54 kt (62 mph) estimated gust
Property damage
$14,000
Reported by
TRAINED SPOTTER
Coordinates
36.417, -102.067

Several power poles blown down along with large trees blown down and large tree branches broken due to the high winds.

Thunderstorm Wind, Sherman

When
June 6, 5:56 PM CST
Where
Sherman County, 5 mi SW of Stratford
Measured
56 kt (64 mph) estimated gust
Property damage
$10,000
Reported by
TRAINED SPOTTER
Coordinates
36.367, -102.133

Five power poles reportedly blown down which left electrical wires scattered across U.S. Highway 54.

Hail, Oldham

When
June 6, 6:09 PM CST
Where
Oldham County, 8 mi N of Adrian
Measured
0.88 in hail
Reported by
TRAINED SPOTTER
Coordinates
35.383, -102.683

Hail, Moore

When
June 6, 6:50 PM CST
Where
Moore County, Dumas
Measured
0.75 in hail
Reported by
TRAINED SPOTTER
Coordinates
35.850, -101.967

Hail, Oldham

When
June 6, 7:00 PM CST
Where
Oldham County, 18 mi NNW of Adrian
Measured
1.5 in hail
Reported by
GENERAL PUBLIC
Coordinates
35.500, -102.800

Hail, Armstrong

When
June 6, 8:20 PM CST
Where
Armstrong County, 1 mi E of Claude
Measured
1 in hail
Reported by
LAW ENFORCEMENT
Coordinates
35.117, -101.350

Thunderstorm Wind, Donley

When
June 6, 9:50 PM CST
Where
Donley County, 4 mi WNW of Jericho
Measured
54 kt (62 mph) estimated gust
Reported by
BROADCAST MEDIA
Coordinates
35.183, -100.983

Reported on the Gray county and Donley county line.

Thunderstorm Wind, Gray

When
June 6, 9:50 PM CST
Where
Gray County, 12 mi WSW of Alanreed
Measured
54 kt (62 mph) estimated gust
Reported by
BROADCAST MEDIA
Coordinates
35.150, -100.933

Reported on the Gray county and Donley county line.

Thunderstorm Wind, Gray

When
June 6, 10:00 PM CST
Where
Gray County, 12 mi WSW of Alanreed
Measured
61 kt (70 mph) estimated gust
Reported by
TRAINED SPOTTER
Coordinates
35.150, -100.933

Thunderstorm Wind, Gray

When
June 6, 10:17 PM CST
Where
Gray County, Mc Lean
Measured
50 kt (58 mph) estimated gust
Reported by
BROADCAST MEDIA
Coordinates
35.233, -100.600

What these are

Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
Hail
Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Texas in 2005Every state in 2005This day in weather historyWarnings in Texas, June 2005

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5459234, 5459235, 5459236, 5459292, 5459293, 5459294, 5459295, 5459296, 5459297, 5459298, 5459299.